[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.197.114. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Correspondence
July 2010

Eruptive Nevi in a Patient Receiving Cyclosporine A for Psoriasis Treatment

Author Affiliations

Author Affiliations: Departments of Dermatology (Drs López, Molina, Martín, and Jordá), Pathology (Santonja), and Internal Medicine (Forner), Hospital Clínico Universitario de Valencia, Valencia, Spain.

Arch Dermatol. 2010;146(7):802-804. doi:10.1001/archdermatol.2010.145

A 40-year-old man with a 10-year history of plaque psoriasis received oral cyclosporine A treatment for a severe flare of his disease. After approximately 10 days of therapy, he suddenly developed numerous melanocytic nevi in a generalized distribution across both plaque psoriasis–affected and unaffected areas. The nevi had not been present in the previous clinical controls. No psoralen plus UV-A therapy (PUVA) or other light treatments had been used.

Physical examination revealed multiple, light-brown to black pigmented, smooth-surfaced macules measuring from 2 to 4 mm in diameter with a regular outline on the neck, trunk (Figure 1), anterior thighs, palms, and soles. Dermoscopy showed a reticular pattern consisting of a homogeneous brown pigmented network with no dermoscopic background skin pattern. Several of the pigmented macules were examined histologically, and they showed a proliferation of melanocytes at the basal layer of the epidermis with dermal melanophages and nests of normal melanocytes at the dermoepidermal junction. No atypia was observed (Figure 2). A diagnosis of eruptive melanocytic nevi secondary to cyclosporine A was made.

First Page Preview View Large
First page PDF preview
First page PDF preview
×